MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE 3¿ VAD MODULAR CABLE; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE 3¿ VAD MODULAR CABLE; VENTRICULAR (ASSIST) BYPASS
Model Number 106525US
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Event or Problem Description
It was reported that the patient had extensive driveline damage due to trauma from a dog chewing on it.The patient's international normalized ratio was subtherapeutic at the time of discovery and it was said the modular cable would be exchanged out later in the week.Log files were submitted for review and captured no evidence of any type of driveline electrical conductor issue in the log file.The log files contained pulsatility index events as well as routine power source changes.
 
Event or Problem Description
It was additionally reported that the modular cable was exchanged.The damage was confirmed to only be on the modular cable and not the pump cable.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported superficial damage to the modular cable could not be confirmed as no images were submitted for review and the product was not returned for evaluation.Although a specific cause for the superficial damage could not be conclusively determined through this evaluation, the account reported that a dog chewed on the driveline.Review of the submitted log files captured the system functioning as intended.The patient remains ongoing on heartmate 3 left ventricular assist system, serial number (b)(6).The relevant sections of the device history records for modular cable, lot number 10657373, were reviewed and showed no deviations from manufacturing or quality assurance specifications.The current revisions of the ifu and patient handbook can be found on the eifu page of the abbott website.The heartmate 3 lvas ifu, rev.D and the heartmate 3 patient handbook, rev.A are currently available.Section 2 of the ifu, ¿system operations¿, explains that if it has been determined that damage has been detected in the modular cable, it should be replaced, and provides instructions on how to do so.The ifu and patient handbook contain information on how to clean and care for the driveline.Section 6 of the ifu, ¿patient care and management¿, and section 4 of the patient handbook, ¿living with the heartmate 3¿, instruct the user to check the driveline daily for signs of damage, such as cuts, holes, or tears.The patient handbook also states, ¿call your hospital contact right away if the driveline is damaged (or might be damaged).¿ section 7 of the ifu, ¿alarms and troubleshooting¿, and section 5 of the patient handbook, ¿alarms and troubleshooting¿, provide additional instructions regarding driveline care in sub-sections entitled, ¿what not to do: driveline and cables¿.Furthermore, section 8 of the ifu, ¿equipment storage and care¿, and section 4 of the patient handbook instruct the user to clean exterior surfaces of the driveline cables with a damp, lint-free cloth and if more aggressive cleaning is needed, to use warm water and mild soap.The patient handbook cautions the user to call their hospital contact if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE 3¿ VAD MODULAR CABLE
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24191120
Report Number2916596-2026-00604
Device Sequence Number18604550
Product Code DSQ
UDI-Device Identifier00813024013181
UDI-Public(01)00813024013181(10)10657373(17)280108
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number106525US
Device Catalogue Number106525US
Device Lot Number10657373
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2026
Supplement Date Received by Manufacturer02/12/2026
Initial Report FDA Received Date01/27/2026
Supplement Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexMale
Patient Weight138 KG